MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE,2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE,2.4MM; PASSER
Catalog Number 014396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire broke off.Broken piece was removed from patient.No patient injury or delay was reported.
 
Additional Manufacturer Narrative
One 2.4 drill tip guide wire was returned for evaluation.Visual assessment of the guide wire confirmed the reported breakage.The guide wire is bent at the break area.A major area of abrasion is located at the breakage.The condition of the device indicates the drill came in contact with the guide wire when over drilling causing the observed damage.Drilling over a bent guide wire would require the use of excessive force.Per the devices ifu ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.

Brand Name
DRILL TIP GUIDE WIRE,2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8061305
Report Number1219602-2018-01520
Device Sequence Number19364241
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number014396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1